I've been taking Lexapro 5-10mg (liquid) for 3 years now. The doctor told me to stop it by the end of January. When I reduced it to 5mg from 10mg, I had horrible tremors and headaches. Now I'm quitting it completely and so far I've had no appetite and horrible nausea. I'm taking 4.5mg and the symptoms have already started. How long does the nausea last and how can I make it not as bad?
I would first suggest you give it all the time he allowed, the end of January because after 3 years it would usually take 3-5, 6-8 months of gradual, supervised reduction to avoid most of what you're feeling now, and this can go on for quite a while, so if there's a chance I would continue 5mg as that 5 weeks is relevant and you can use it to your advantage.
Since nausea can have other implications especially when part of withdrawal, it would be best to have the Dr help you with this, and an extended program to help you do this properly. There are prescription anti-nausea medications that are inexpensive and very effective (Ondansetron 4mg for example).
Once you're past the nausea you can take it upon yourself to explore the many nutritional angles, including adequate hydration, eliminating sugar (in all its forms) artificial sweeteners, Gluten, Soy, caffeine etc. and mid-day walks, 30-45 minutes Try it during this crucial 3-5 months you'l be pleasantly surprised at how much t helps with all these symptoms and more, including quality of sleep. The other angle, the behavioral angle is best served by a local support group, the fellowship and sharing and the opportunity to help others all contribute to your own healing.
Sorry you're going through this, and now if may look bleak, but you will get through it, all the way through it. Hope this helps a bit.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Dec 2015 • 4 answers
Posted 14 Mar 2016 • 3 answers
Posted 24 Mar 2016 • 1 answer
Posted 27 Jan 2017 • 2 answers
Posted 17 Feb 2018 • 2 answers